My doctor has prescribed .05 of Lorazepam for sleeping. It has really helped me sleep?I'm afraid of developing a dependence. What do you think?
Hey dear, I used to have a script for ativan, however it was 1 mg and only 15 for a whole month... as needed. So I suggest trying to do the same, take the ativan only when you really, really need to. Also try to figure out why you are haveing trounle sleeping and look up techniques to fall asleep naturally. I don't know if this is helpful... I really hope so. AND even though your dosage is small and you won't feel it if you sleep through the "high" alot of ppl try for it is pretty habit forming but if youdont abuse or take more than prescribed it shouldn't be a real problem for you. I wish you the best hun
You have every reason to be concerned, Lorazepam is a benzodiazepene, and is never a drug to take lightly, like tylenol! Physical dependency occurs rather quickly, resulting in withdrawal symptoms when you try to stop. These withdrawal symptoms occur even when the drug is not abused, but taken exactly as prescribed. Addiction is a serious (and likely) concern.
Ativan (lorazepam) was never intended for long-term use. The same is true of most benzos, yet all too often, folks are left on these meds for years. It's an "easy answer" for a doctor to dispense, but the cost to the patient is tremendous.
Withdrawal from ativan can be your worst nightmare, and I've helped countless folks through that ordeal in my work. In my opinion, the detox off it is worse than detoxing off opiates, and certainly lasts longer.
There are other medications and natural remedies for sleep that are much, much safer. I would make every effort to explore those options before taking the lorazepam.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2011 • 1 answer
Posted 6 Feb 2011 • 1 answer
Posted 31 Oct 2012 • 2 answers
Posted 3 Feb 2016 • 2 answers
Posted 12 Jul 2016 • 0 answers